Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 243, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 9, 2007, 5:41 PM CST for Vernon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2007, 5:41 PM CST (23:41 UTC)
- Expired
- Mar 9, 2007, 11:45 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 092342 FFWSGF MOC217-100545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 541 PM CST FRI MAR 9 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... VERNON COUNTY IN WEST CENTRAL MISSOURI... * UNTIL 1145 PM CST. * AT 538 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES THAT BETWEEN TWO AND TWO AND A HALF INCHES OF RAIN HAS OCCURRED WITH THIS STORM WITH ANOTHER HALF INCH TO INCH OF RAIN POSSIBLE. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...MOUNDVILLE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. LAT...LON 3783 9450 3765 9456 3763 9428 3778 9430 $$ LINDENBERG
1 follow-up statement
000 WGUS73 KSGF 100240 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 840 PM CST FRI MAR 9 2007 MOC217-100250- VERNON MO- 840 PM CST FRI MAR 9 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL VERNON COUNTY... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3783 9450 3765 9456 3763 9428 3778 9430 $$ LINDENBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 5:35 PM CST, 6 minutes earlier.
Area forecast discussion, Mar 9, 5:35 PM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 535 PM CST FRI MAR 9 2007 .UPDATE... WENT AHEAD AND BUMPED UP POPS IN OUR WESTERN ZONES AS INSTABILITY HAS LED TO THUNDERSTORM DEVELOPMENT. INTRODUCED CHANCE POPS THROUGH LATE EVENING AS LINE MOVES THROUGH CENTRAL MISSOURI. THUNDER SHOULD SIGNIFICANTLY DECREASE AFTER SUNSET. GCC && .PREV DISCUSSION...325 PM. SHOWERS AND ISOLATED THUNDERSTORMS WERE MOVING THROUGH EASTERN PORTIONS OF THE CWFA DURING THE AFTERNOON HOURS WHERE RELATIVELY MODEST LOW LEVEL MOISTURE TRANSPORT AND WEAK UPPER DIFFLUENCE/LIFT EXISTED. AN AREA OF CLEARING THAT EXISTED WEST OF THE RAIN SHIELD AND AHEAD OF THE COLD FRONT NOW OVER EASTERN KS HAS FILLED IN WITH CUMULUS. SFC TEMPERATURES HAVE WARMED NICELY INTO THE MID-UPPER 60S IN COUNTIES ALONG THE WESTERN MO STATE LINE. DESPITE THE WARMUP...100MB MLCAPES ARE STILL FAIRLY MODEST...ABOUT 500 J/KG. IT WOULDNT BE SHOCKING TO SEE SOME CONVECTIVE REDEVELOPMENT THIS AFTERNOON...BUT NOT LOOKING FOR ANYTHING NOTEWORTHY. WILL MAKE SOME LAST MINUTE ADJUSTMENTS TO EVENING POPS BASED ON TRENDS...KEEPING HIGHER RAIN CHANCES OVER MY EASTERN COUNTIES THIS EVENING. STRONG 300MB JET STREAK MOVING ONSHORE OVER NORTHERN CA WILL CAUSE A SHORTWAVE TO DIG ESE THROUGH THE ROCKIES. RECENT MODEL RUNS HAVE BEEN FAIRLY CONSISTENT INTO EVENTUALLY CUTTING OFF THIS SYSTEM SOMEWHERE OVER THE SOUTH CENTRAL U.S.. THE ECMWF AND GFS ARE FAIRLY CONSISTENT WITH EACH OTHER IN CLOSING THIS SYSTEM OFF OVER THE TX PANHANDLE SUNDAY THEN DRIFTING IT SLOWLY E-SE JUST SOUTH OF THE RED RIVER. FOR THE MOST PART...DISREGARDED THE WRF WHICH IS MUCH FARTHER EAST WITH THE UPPER LOW...PRODUCING SIGNIFICANT UPPER DIFFLUENCE/LIFT/RAIN FARTHER EAST INTO THE FORECAST AREA. ANY PRECIP THAT DOES DEVELOP WITH THIS SYSTEM ON SUNDAY WILL LIKELY BE FIGHTING A CONSTANT SUPPLY OF DRY AIR ADVECTING INTO THE AREA WITH EAST WINDS ASSOCIATED WITH HIGH PRESSURE CENTERED OVER THE SOUTHERN GREAT LAKES. WILL MAINTAIN SOME RAIN CHANCES...MAINLY OVER THE SOUTHWEST PORTION OF THE CWFA. IN EITHER CASE...THERE WILL AT THE VERY LEAST BE A FAIRLY THICK DECK OF MIDLEVEL CLOUDS OVER THE REGION LATE SATURDAY INTO SUNDAY KEEPING DAYTIME HIGHS A BIT COOL...BUT STILL SEASONABLE. DSA EXTENDED DISCUSSION (MON-FRI) THERE IS GOOD GENERAL AGREEMENT WITH MEDIUM RANGE MODELS...WITH A MORE AMPLIFIED 500MB PATTERN DEVELOPING DURING THE MID WEEK PERIOD. IN GENERAL...LOWER 500MB HEIGHTS ARE EXPECTED OVER THE CENTRAL AND EASTERN CONUS AS A RIDGE DEVELOPS ALONG 120-130W. THE BEGINNING OF THIS PERIOD SHOULD BE WARMER THAN NORMAL...ESPECIALLY TUE WITH A S-SW LOW LEVEL FLOW AND 850MB TEMPERATURES 11-12 DEG C. FLY IN THE OINTMENT IS THE UPPER LOW EXPECTED TO BE OVER TX MON-TUE. BOTH THE ECMWF AND GFS 850MB FLOW TRY TO ADVECT SOME MOISTURE NORTHWARD TUE...WITH THE 12Z RUN OF THE GFS TRYING TO SPIT OUT SOME LIGHT QPF TUE. FOR NOW WILL NOT GO WITH ANY SIGNIFICANT POPS...BUT WILL WATCH MODEL TRENDS ON THAT NEXT COUPLE OF DAYS. THERE ARE SOME MINOR DIFFERENCES WITH A FROPA DURING THE LATE WED-THU TIME FRAME WITH THE 09/00Z RUN OF THE ECMWF FASTER THAN THE CORRESPONDING GFS. HEDGED TEMPERATURES DOWN JUST BIT WED GIVEN THE UNCERTAINTY OF THE TIMING OF THE FROPA AND AT LEAST SOME CLOUD COVER...BUT TEMPERATURES ARE STILL PROGGED TO BE ABOVE AVERAGE FOR THE DATE. BEHIND THE FRONT..THE GFS IS MORE AGGRESSIVE IN PUSHING COLDER TEMPERATURES INTO THE AREA WITH BELOW ZERO DEG C TEMPS AT 850MB. WITH CLOUD COVER THIS WOULD PROBABLY EQUATE TO SFC TEMPERATURES NOT BREAKING 50 ON THU. DID NOT GO QUITE THAT LOW ATTM...HOWEVER...GOING A BIT BELOW HPC AND GFS MOS GUIDANCE FOR THOSE DAYS. DSA && .AVIATION... PREDOMINANTLY VFR CONDITIONS EXPECTED THROUGH NEXT 24 HOURS. DID ADD TEMPO THUNDERSTORMS TO JOPLIN TAF THROUGH EARLY EVENING. CLEARING SKIES WILL PRECEDE THE FRONTAL PASSAGE MAKING ITS WAY ACROSS THE ENTIRE AREA BY 06Z. ONLY OTHER CONCERN IS THE POSSIBILITY OF FOG FORMATION AROUND SUNRISE OVER THE MOIST GROUND. CLAYCOMB && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Mar 9, 1:00 PM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST FRI MAR 9 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CST FRI MAR 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN IN COUNTIES ALONG THE ARKANSAS BORDER...MAINLY SOUTH OF HIGHWAY 60...THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN PORTIONS OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI ON SUNDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Mar 9, 5:04 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 504 PM CST FRI MAR 9 2007 MOZ066-092330- VERNON- 504 PM CST FRI MAR 9 2007 ...SIGNIFICANT WEATHER ALERT FOR VERNON COUNTY UNTIL 530 PM CST... AT 459 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF NEVADA...AND MOVING SOUTHEAST AT 15 MPH. THIS STORM WILL BE... NEAR NEVADA BY 515 PM CST. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
Special weather statement, Mar 9, 5:08 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 508 PM CST FRI MAR 9 2007 KSZ097-101-MOZ077-088-089-093-094-101-102-100015- CRAWFORD-CHEROKEE-BARTON-JASPER-DADE-NEWTON-LAWRENCE-MCDONALD- BARRY- INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS... LAMAR...JOPLIN...CARTHAGE...GREENFIELD...NEOSHO...AURORA... MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE 508 PM CST FRI MAR 9 2007 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 56 IN EFFECT UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST KANSAS CHEROKEE CRAWFORD IN MISSOURI THIS WATCH INCLUDES 7 COUNTIES IN SOUTHWEST MISSOURI BARRY BARTON DADE JASPER LAWRENCE MCDONALD NEWTON THIS INCLUDES THE CITIES OF...ANDERSON...AURORA... BAXTER SPRINGS...CARTHAGE...CASSVILLE...COLUMBUS...GREENFIELD... JOPLIN...LAMAR...MONETT...MOUNT VERNON...NEOSHO... PINEVILLE AND PITTSBURG. WFO SGF
Local storm report, Mar 9, 5:30 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CST FRI MAR 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL MOUNDVILLE 37.77N 94.45W
03/09/2007 E0.75 INCH VERNON MO PUBLIC
&&
HATCHSpecial weather statement, Mar 9, 5:32 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 532 PM CST FRI MAR 9 2007 MOZ066-077-100015- BARTON-VERNON- 532 PM CST FRI MAR 9 2007 ...SIGNIFICANT WEATHER ALERT FOR BARTON AND VERNON COUNTIES UNTIL 615 PM CST... AT 528 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF NEVADA...AND MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL HAS BEEN REPORTED WITH THIS STORM IN THE TOWN OF MOUNDVILLE. THIS STORM WILL BE... NEAR SHELDON BY 615 PM CST. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.